Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes heavy bleeding after taking noriday?

Hi, I have an 11 week old baby and I have twice tried to start taking Noriday (mini pill) but each time after 3 days I started to bleed heavily. I stopped taking the POP because of this and because I began to feel depressed and anxious (I am bipolar). I wanted to know why I'd started to bleed both times and does this mean I've started to ovulate again? Im still breast feeding but only a couple of feeds at night now. I'd like to start back on Microgynon as soon as I've cut out breast feeding altogether but worry in case There's a chance I may have fallen pregnant in the meantime.
Tue, 30 Mar 2021
Report Abuse
General & Family Physician 's  Response
Hi,

In your case, progesterone to estrogen ratio may be high due to progesterone only tablet and hence, breakthrough bleeding. Due to lack of estrogen the endometrium may be atrophic and ulcerated. Therefore, causing irregular bleeding.

Progesterone only pill causes more side effects of mood swings than combined oral contraceptive and this may be a reason that you are feeling more anxious and depressed. In my opinion, you will have to go for combined oral contraceptive pill again for getting the relief of your unwanted symptoms under guidance of your doctor taking benefits vs risks into consideration.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Breastfeeding


What causes heavy bleeding after taking noriday?

Hi, In your case, progesterone to estrogen ratio may be high due to progesterone only tablet and hence, breakthrough bleeding. Due to lack of estrogen the endometrium may be atrophic and ulcerated. Therefore, causing irregular bleeding. Progesterone only pill causes more side effects of mood swings than combined oral contraceptive and this may be a reason that you are feeling more anxious and depressed. In my opinion, you will have to go for combined oral contraceptive pill again for getting the relief of your unwanted symptoms under guidance of your doctor taking benefits vs risks into consideration. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician